My sweetie was on celexa for 7 weeks, and developed rather suddenly uncontrollable tremors which took us to the ER, dr. said it was an allergic reaction and to stop the medicine. Gave him a shot of benardry, and prescribed visitrol? 3 days later, still has the tremors, I gie him benadryl and calcium before bed which is the only thing that really settles him down. any suggestions? very open to alternative recommendations.
Tremors are a known, though relatively rare side-effect of antidepressants. Often it tends to be antidepressant specific, so another antidepressant may not produce them. However, escitalopram (Lexapro) which is a variation on the same chemical might not be a good second choice. One of the tricyclic class antidepressants may be in my opinion.
While distressing, these tremors are not life threatening. I don't have another recommendation beyond the Benadryl. The half-life of citalopram (Celexa) is 30-35 hours, so after 3 days perhaps as much as 25% of the chemical still remains in the system. The symptoms should clear in the next 24 hours.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.